DHPC - Anagrelide-containing medicinal products: Increased risk of thrombosis including cerebral infarction after abrupt discontinuation of treatment
22 April 2022 – On 19 April 2022 Swissmedic informed about the increased risk of thrombosis including cerebral infarction after abrupt discontinuation of treatment with DHPC-anagrelide-containing medicinal products. Therefore, the authorization holders report that an abrupt discontinuation of treatment must be avoided due to the risk of a sudden increase in platelet count and potentially fatal thrombotic complications, such as cerebral infarction.
In case of dose interruption or treatment discontinuation, the platelet count should be checked regularly (at least once a week). Furthermore, the prescribers should discuss with patients signs and symptoms, which could indicate thrombotic complications (including cerebral infarction), and that in case these symptoms occur, they should immediately seek medical attention.
The concerned medicinal products containing the reported substance are the following:
- Xagrid, hard capsules of 0.5 mg anagrelide (Takeda Pharma AG, 8152 Opfikon);
- Thromboreductin, capsules of 0.5 mg and 1 mg anagrelide (OrPha Swiss GmbH, 8700 Küsnacht);
- Anagrelide Nordic, tablets of 0.5 mg, 0.75 mg and 1 mg Anagrelide (Nordic Pharma GmbH, 8050 Zurich).
For more information, see here.